Log in
Thyroid UK
92,043 members106,304 posts

Confusing symptoms

Hi, diagnosed with hypothyroidism 11 years ago aged 31, steadily increased levels to current 100mcg. Initial presentation was sweating shaking anxiety (I know right!) Been feeling increasingly pants this last year, constipation lethargy, interspersed with sweating and shaking. Tsh 4.6, tpo425, gamma GT raised(not a drinker) low vitamin d. What's going on? Help!

5 Replies
oldestnewest

Welcome to the forum, Vicky789.

You are under medicated to have TSH so high and should request a dose increase. The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 1.0 or lower with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

Thyroid peroxidase antibodies (TPOab) are positive for autoimmune thyroid disease (Hashimoto's). There is no cure for Hashimoto's which causes 90% of hypothyroidism. Treatment is for the low thyroid levels it causes. Many people have found that 100% gluten-free diet is helpful in reducing Hashi flares, symptoms and eventually antibodies.

chriskresser.com/the-gluten...

thyroiduk.org.uk/tuk/about_...

This link explains GGT labtestsonline.org.uk/under...

How low is your vitamin D?

Reply

Thanks for your reply, gp has refered me to a specialist as have symptoms of hyper as well as hypo and she is reluctant to increase levo due to the excessive sweating and shaking I have been experiencing lately, is that a usual presentation? Thanks for your time x

Reply

Sorry missed last bit, vitamin d was 23

Reply

Vicky79,

It's not unusual to have symptoms of hyper as well as hypo when under medicated and shaking/tremors can be indicative of either or both. Thyroid regulates temperature and although it is more common to be cold when hypothyroid excessive sweating isn't rare.

VitD 23 is deficient. You need to supplement D3. Softgel capsules are probably best. I suggest 10,000iu daily for 6-8 weeks and then reduce to 5,000iu daily and retest in August. VitD needs to be taken 4 hours away from Levothyroxine.

Reply

Thanks! I'll have another chat with my Dr x

Reply

You may also like...